MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 6F 23CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 6F 23CM STR; INTRODUCER, CATHETER
Model Number 401623M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the hemostasis valve of a brite tip sheath introducer (si brite tip 6f 23cm str) came off during an endovascular therapy (evt) case as a non-cordis balloon catheter was being removed.There was no reported patient injury.The target lesion was the iliac artery.There was mild calcification and moderate vessel tortuosity the percentage stenosis was not provided.It is unknown if the device was being used for a chronic total occlusion.The product was stored, handled and prepped according to the instructions for use (ifu).There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging nor any difficulty experienced in prepping the device.There were no anomalies noted prior to inserting the device into the patient and no excess force used at any time.The sheath was not kinked or had been twisted/torqued prior to the separation.The patient did not require hospitalization nor the hospitalization was extended as a result of this event.The device is expected to be return for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17983609 presented no issues during the manufacturing process that could be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the hemostasis valve of a brite tip sheath introducer (si brite tip 6f 23cm str) came off during an endovascular therapy (evt) case as a non-cordis balloon catheter was being removed.There was no reported patient injury.The target lesion was the iliac artery.There was mild calcification and moderate vessel tortuosity.The percentage stenosis was not provided.It is unknown if the device was being used for a chronic total occlusion.The product was stored, handled, and prepped according to the instructions for use (ifu).There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging nor any difficulty experienced in prepping the device.There were no anomalies noted prior to inserting the device into the patient and no excess force used at any time.The sheath was not kinked or had been twisted/torqued prior to the separation.The patient did not require hospitalization and the hospitalization was not extended because of this event.One non-sterile si brite tip 6f 23cm str unit was received for analysis.The unit was thoroughly inspected with special attention focused on the hub and hemostasis valve.No anomalies were observed.A product history record (phr) review of lot 17983609 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer, ¿hemostasis valve/hub - separated - during use¿ was not confirmed since the hemostasis valve was received properly assembled with no separations noted.The exact cause of the reported event cannot be conclusively determined with the available information and the fact that the device was returned with no anomalies noted.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to exchange catheters, slowly withdraw the catheter from the csi and repeat the insertion procedure.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SI BRITE TIP 6F 23CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key14595375
Report Number9616099-2022-05671
Device Sequence Number5935459
Product Code DYB
UDI-Device Identifier10705032000246
UDI-Public10705032000246
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number401623M
Device Catalogue Number401623M
Device Lot Number17983609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (0.035INCH 10MM ARMADA ABBOTT)
Patient SexUnknown